Sounds like you are on the right path. The following site might also be of help to you.
Best wishes. Let us know what happens!
Thanks for your reply!
I went to my doctor and showed him all the research I had written down on paper. He said it was "excellent" research & kept it for his own records.
He upped my dose to 140mg, 70mg 2x daily. Thank God. I can tell a HUGE difference! I take both at 7am in the morning and it lasts until 9:30 or 10:00pm..which I need b/c I am a full-time Mommy to a child who stays up until 11pm!
Vyvanse is awesome, best ADHD drug I've tried so far.
Thats great. The more information you have - the better you can deal with it. You might also be interested in these two adult web sites for add. The sites are totallyadd.com and jeffsaddmind.com. Both have a ton of content.
Thanks for your information. Keep in touch!
Can you post a link with the research you have found on this... I have been looking and I can't seem to find anything! :-(
I have a similar complaint...
My most effective dose for vyvanse is 50mg, however it only lasts 7 hrs. When I began with a 30mg dose it lasted the same amount of time, but i could tell when the medication would come and go. Therefore, my concentration and focus came in 2 waves. With 50mg my concentration and focus was stable for the whole 7hours. I feel like if I took a dose any higher it would just be too much and i dont think it would actually make the medication last longer, since this was the case for me when I had a dose increase from 30mg to 50mg. My Psych. Understands that I need the meds to work for a longer period of time than most people... So he took me off of vyvanse and put me on adderall XR and adderall IR. I really don't like it. I feel agitated, less patient, short fused, and anxious. None of which I felt while on vyvanse. I have a Phych. Appt coming up to discuss this and I am hoping he will switch me back to vyvanse and allow me to take it twice a day in order to get full coverage.
Any advise on what to tell my Psych. at my Dr. Appt, or any research/evidence that I could read would be GREATLY appreciated!
You might want to check this out.
October 1, 2012 — The US Food and Drug Administration (FDA) has approved a once-daily liquid medication for the treatment of attention-deficit/hyperactivity disorder (ADHD).
In a news release, drug manufacturer NextWave Pharmaceuticals announced FDA approval of its drug Qullivant XR (methylphenidate hydrochloride), the first once-daily, oral-suspension medication for the treatment of ADHD.
According to the company, the central nervous system stimulant is the first extended-release, once-daily liquid ADHD medication on the market. It helps control ADHD symptoms within 45 minutes of administration and lasts for 12 hours.
"The approval of Quillivant XR fills a void that has long existed in the treatment of ADHD. We routinely see the struggles of patients who have difficulty swallowing pills or capsules. Having the option of a once-daily liquid will help alleviate some of these issues while still providing the proven efficacy of methylphenidate for 12 hours after dosing," said Ann Childress, MD, president of the Center for Psychiatry and Behavioral Medicine, Las Vegas, Nevada, who was also an investigator in a clinical trial that tested the drug.
The company notes that the drug's efficacy was evaluated in a randomized, double-blind , placebo-controlled, crossover, multicenter classroom study of 45 children with ADHD.
Quillivant XR is a federally controlled substance (CII) because of its potential for abuse and/or dependence.
The drug is expected to be available in pharmacies in January 2013."
Sandman2 i also am a mom of two kids and i run out of pills every month and im at my wits end. Im scared to ask my doctor for more but they help me so much!! I dont know what to do my doctor is very conservative.. :( what reasearch did you show? Im meeting her next week. Please i need help. Im on 30mgs twice daily but i beleive my correct dose would be 3 times or 4 times daily of 30mgs, im 35 years old. :(
Sounds like its a matter of the meds leaving your system. All meds last different time lengths. I am not sure what med you are on, but the chart in this link pretty well covers them all. http://www.leeheymd.com/charts/adhd_1.html
Note, the duration column. For example, Adderall has a longer duration then Ritalin. And, of course the extended release can last much longer. You could always start your meds later in the day or take a longer break from them at lunch time if you needed the concentration in the late afternoon.
But hopefully, he will just switch meds and all will be fine. Good Luck
My son who is 8, 9 next week, was on Vyvanse last year but it was changed because it didn't last 12 hours. The medication wore off 4-6 hours causing behavioral problems in school, stomach pains and difficulty going to sleep at night. He was switched back to Focalin XR 40mg but that too wore off 6 hours so he was then prescribed a noon dose of short acting Focalin 10mg then 20 mg and Clonodine. Well the manufacturers do not make the short acting right now as they say the ingredients are on back order. So he was switched to just the clonodine in the afternoon. Then for a short time he was switched to Ritalin and Clonodine in the afternoon due to not focusing in the afternoon. Well Ritalin does not work. Any Methylphenidate makes him aggressive, hostile if he doesn't get his way. Last week he cursed out his teachers and tried to make one teacher fall down the stairs by stopping short while they were walking down the stairs. The Psychiatrist stopped the Ritalin. Now she wants him to try Quillivant XR. I keep telling her and her supervisor that anything with Methylphenidate does not work for him.
I ran out of the Focalin XR so I gave him Vyvanse 70 mg and Intunive 4mg today, as directed by his Psychiatrist, that I had left over from the last time he was on it and his teacher texted me to say he was much better. He did his work and started on other work without being told. I do think he is better on the Vyvanse even though it wore off around 12 or 1pm he was polite, respectful and not OCDing. We just have to get past the side effects. I will discuss with his Psychiatrist giving him the Vyvanse with milk, Mylanta or Malox. Give him the Clonodine at night which knocks him out. He is asleep 30 minutes to 45 minutes after taking it. It just makes him harder to get up in the morning. I just talked to a friend who said I should get a script for the Vyvanse toget him through the state test and try the Quillivant during Spring Break sinceI took vacation to stay home with him. That way I can monitor him.
Thank you for sharing your story. I am glad to know you and others are experiencing the effects of Vyvanse wearing offand have researched and addressed this with the makers Shire. I will discuss your results with my sons Psychiatrist tomorrow.
Dr. Charles Parker is one of the leading experts on Medication. One of the things that he highly recommends is a high protein breakfast in the morning to extend the benifits of the stim med. - http://www.corepsych.com/2007/02/power-breakfast-recipe-2-how-on-protein/
Vyvansse is probably the longest acting medication out there. The side effects were not caused by the V, but were caused by it not lasting long enough. If V is not working it is not going to cause him to have trouble sleeping. That is the ADHD. If he could get a ton of exercise in the afternoon, you would see a big difference.
This is another very helpful link to Dr. Parkers site where he explains the Side effects in the afternoon when the stimulant wears off.
I think it would be worth your time to check out other things on his site. Also, I am about half way through his book, "New ADHD Medication Rules: Brain Science & Common Sense". I think that your psyc (or you) should read it. I don't like the way your son keeps getting jumped around in his meds. Work of making V work for him.
Hello, I am having the same issue with my Vyvanse. I take 70 mg today however it does not seem to get me through the day. In the past I have taken one in the morning and one in the afternoon which seemed to work great. I was wondering if you would be willing to email me with some suggestions so I could go to my doctor with some information and hopefully get my dose increased to twice a day. Any help would be greatly appreciated.